question-icon

What Causes Low Immunity While On Temazepam?

default
Posted on Fri, 14 Oct 2016
Question: Hi!

I've been on tempazepam 15 mg for sleep for 7 months. I also take L-theanine, Valerian Root, Melatonin, and Tart Cherry because temazepam is slow acting and those aforementioned help me fall asleep faster. Why I am taking all these is because I have chronic Lyme Disease which caused me insomnia. I also have gene mutations such as MTHFR, CBS, and neurotransmitter issues. Before taking all these, I wasn't able to sleep at all. At the moment, my health is very poor, my immune system is very down, and I feel like I am in a flight or flight mode all the time for the last 2 months. I will see a doctor to address my health. Should I wait until I am stronger and calmer to taper off temazepam? How can I taper off it?
doctor
Answered by Dr. Noble Zachariah (8 hours later)
Brief Answer:
Discussion follows

Detailed Answer:
Hello,
Welcome and thanks for your query.
Temazepam is a benzodiazepam and produces habituation. You are in a fight or flight mode due to the increased sympathetic nervous system activity. If you do not have asthma, I would suggest small dose ( 10 MG ) of a betablocker like Inderal ( Propranolol ) which will reduce this. There's no danger of addiction. You should also eat healthy wholesome food, exercise a minimum of 30 minutes a day and practice relaxation techniques like yoga. Once you have a grip on yourself, Temazepam can be tapered and stopped.
Do get back to me if you have more questions .
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Noble Zachariah (2 hours later)
Thank you doctor. What do beta-blockers do exactly? Are they habit-forming? I would have to wean off them too when the time comes?

And how should I taper off temazepam when the time comes considering I was on it for 7 months?

Everything else I do as you said.
doctor
Answered by Dr. Noble Zachariah (18 minutes later)
Brief Answer:
Welcome

Detailed Answer:
Thanks for your input.
Beta blocker dulls your heightened sympathetic activity and reduce the fight or flight response. They are not addicting and one you manage your stress following the guidelines I mentioned earlier you would be able to manage without beta blocker support and you can stop it then.
You can start to taper the Temazepam after you are stabilized on the betablocker. Reduce gradually to 12.5 mg, 10 mg, 7.5 mg, 5mg, 2.5mg and stop.
Best wishes,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2319 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Low Immunity While On Temazepam?

Brief Answer: Discussion follows Detailed Answer: Hello, Welcome and thanks for your query. Temazepam is a benzodiazepam and produces habituation. You are in a fight or flight mode due to the increased sympathetic nervous system activity. If you do not have asthma, I would suggest small dose ( 10 MG ) of a betablocker like Inderal ( Propranolol ) which will reduce this. There's no danger of addiction. You should also eat healthy wholesome food, exercise a minimum of 30 minutes a day and practice relaxation techniques like yoga. Once you have a grip on yourself, Temazepam can be tapered and stopped. Do get back to me if you have more questions .